Alert archive / New Mexico / Wind Advisories in 2025
Wind Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 17, 2025, 2:32 AM MST for Doña Ana County, Otero County, Sierra County, New Mexico; Hudspeth County, Texas. It took effect at Jan 17, 2025, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2025, 2:32 AM MST (09:32 UTC)
- In effect from
- Jan 17, 2025, 9:00 AM MST
- Expired
- Jan 17, 2025, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, Sierra County, NM, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 69 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS74 KEPZ 170932 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 232 AM MST Fri Jan 17 2025 NMZ414>417-427-TXZ421-422-180100- /O.NEW.KEPZ.WI.Y.0002.250117T1600Z-250118T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-West Central Tularosa Basin/White Sands-Salt Basin-Southern Hudspeth Highlands- Including the cities of Chaparral, Cloudcroft, Sierra Blanca, Apache Summit, Crow Flats, Mescalero, Mayhill, Salt Flat, Dell City, Timberon, Sacramento, Cornudas, Pinon, Sunspot, White Sands Range Headquarters, White Sands National Park, and Mountain Park 232 AM MST Fri Jan 17 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 30 to 39 mph with gusts up to 55 mph expected. * WHERE...Sacramento Mountains, Otero Mesa, West Central Tularosa Basin/White Sands, Salt Basin, and Southern Hudspeth Highlands. * WHEN...From 9 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz ZA
1 follow-up statement
632 WWUS74 KEPZ 171859 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1159 AM MST Fri Jan 17 2025 TXZ421-422-172330- /O.NEW.KEPZ.DU.Y.0001.250117T1900Z-250117T2300Z/ /O.CON.KEPZ.WI.Y.0002.000000T0000Z-250118T0100Z/ Salt Basin-Southern Hudspeth Highlands- Including the cities of Salt Flat, Dell City, Sierra Blanca, and Cornudas 1159 AM MST Fri Jan 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...Salt Basin and Southern Hudspeth Highlands. * WHEN...For the Wind Advisory, until 6 PM MST this evening. For the Blowing Dust Advisory, until 4 PM MST this afternoon. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ407-411-TXZ418>420-423-424-172300- /O.NEW.KEPZ.DU.Y.0001.250117T1900Z-250117T2300Z/ Southwest Desert/Mimbres Basin-Southern Dona Ana County/Mesilla Valley-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- Including the cities of West El Paso, Fort Hancock, Vado, Downtown El Paso, Hueco Tanks, Indian Hot Springs, East and Northeast El Paso, Fort Bliss, Las Cruces, Socorro, Columbus, Loma Linda, Tornillo, Fabens, Deming, Upper Valley, and Sunland Park 1159 AM MST Fri Jan 17 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Visibility between one-quarter and one mile in blowing dust expected. * WHERE...In New Mexico, Luna County and Southern Dona Ana County. In Texas, El Paso and Hudspeth Counties. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NMZ414>417-427-172330- /O.CON.KEPZ.WI.Y.0002.000000T0000Z-250118T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-West Central Tularosa Basin/White Sands- Including the cities of Cloudcroft, Sunspot, Mountain Park, Apache Summit, White Sands National Park, Mescalero, Crow Flats, Sacramento, Pinon, Chaparral, White Sands Range Headquarters, Timberon, and Mayhill 1159 AM MST Fri Jan 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Sacramento Mountains, Otero Mesa, and West Central Tularosa Basin/White Sands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz CD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 16, 10:56 PM MST, 3 hours 36 minutes earlier. Its key messages:
- Updated at 1051 PM MST Thu Jan 16 2025
- Breezy to windy conditions on Friday with areas of blowing dust possible in the afternoon. Peak gusts around 40 miles per hour.
- Cooler weather returns on Sunday as below normal temperatures linger through next week. This cold snap looks to remain dry across Southern New Mexico and West Texas.
Area forecast discussion, Jan 16, 10:56 PM MST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1056 PM MST Thu Jan 16 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1051 PM MST Thu Jan 16 2025 - Breezy to windy conditions on Friday with areas of blowing dust possible in the afternoon. Peak gusts around 40 miles per hour. - Cooler weather returns on Sunday as below normal temperatures linger through next week. This cold snap looks to remain dry across Southern New Mexico and West Texas. && .DISCUSSION... Issued at 115 PM MST Thu Jan 16 2025 Closed low aloft has moved ashore the southern CA coast this evening, with a strengthening jet streak at the base of the system being the focus for tomorrow's weather. This system is expected to open into a wave, progressing across the southern Rockies Friday afternoon. At the surface, a 997 lee low developing in response to the jet streak aloft will form across the TX panhandle, with a strong gradient across much of west TX. Thus, breezy to windy conditions tomorrow, starting in the late morning and peaking mid-afternoon. Used NBM 75th percentile Winds to account for the increased BL mixing. Much of the I-10 corridor will see sustained speeds 20-30 mph with peak gusts around 45 mph midday. This is just below our criteria for a Wind Advisory, thus no headlines at the moment. Blowing dust will be a concern along the International Border and near any known dust sources. El Paso's visibility may drop Friday afternoon because of this. Despite the active weather pattern, temperatures remain mild on Friday with dry conditions. Lowland highs in the upper 50s are right near normal for mid-January. Saturday will be similar, with lighter (but still breezy 15-25 mph) winds. 1050mb Saskatchewan surface high will allow arctic-sourced air to spill down the Southern and High Plains Saturday evening. This will be part of a long-term cold snap for the majority of the central of eastern US this week. Locally, this cold front is expected to reach us late Saturday night or early Sunday morning. Current forecast shows a modest cool down of 8-12 degrees for most locations, keeping us below climate normals through most of next week. Latest guidance isn't quite as severe with this cool down, and most models keep El Paso's high temperature in the 45-55 degree range through next week. This pattern also looks quite dry with a progressive ridge keeping the polar jet track well to our north. Tuesday morning currently looks to be the coldest of the period, and there's good confidence that Cold Weather Advisories will be needed with Wind Chills in the single digits across the NM deserts. Extended outlook looks dry locally, but still cool. && .AVIATION... (06Z TAFS) Issued at 1051 PM MST Thu Jan 16 2025 Wind and maybe some dust on Friday. For tonight our winds will be light from the north, but early Friday morning, our winds will come around to the west and begin to increase so that by the afternoon we will have 27020G30KT. The westward direction of the winds may limit BLDU to KELP, but we could also see some patchy BLDU at either KDMN or KLRU, but the best chance for dust will be KELP. The gusty winds will be slow to drop off, but by later Friday evening most of the gusty winds will have diminished. && .FIRE WEATHER... Issued at 115 PM MST Thu Jan 16 2025 Elevated fire danger on Friday as winds increase out of the west. Peak gusts 35 to 45 mph Friday afternoon will lead to Excellent smoke ventilation. The strongest gusts be focused over LNF and the Guadalupe Ranges. Min RH 20-30% with mostly clear skies. Saturday will be similar and again be breezy but with lighter wind speeds. Backdoor cold front will reinforce the ongoing below normal temperatures through most of next week. Lighter southeast flow Sunday-Tuesday with dry conditions but low fire danger. Next wind shift timed for Wednesday/Thursday as breezy west flow temporarily returns. Min RH will hold steady in the 20-30% range each afternoon. && .PRELIMINARY POINT TEMPS/POPS... El Paso 41 61 37 60 / 0 0 0 0 Sierra Blanca 38 57 30 55 / 0 0 0 0 Las Cruces 34 58 31 58 / 0 0 0 0 Alamogordo 30 58 26 55 / 10 10 0 0 Cloudcroft 24 35 20 35 / 10 10 0 0 Truth or Consequences 31 59 29 57 / 0 0 0 0 Silver City 28 48 25 49 / 10 0 0 0 Deming 30 57 28 58 / 0 0 0 0 Lordsburg 26 54 22 55 / 20 0 0 0 West El Paso Metro 40 59 37 58 / 10 0 0 0 Dell City 33 59 30 59 / 0 0 0 0 Fort Hancock 36 63 31 62 / 0 0 0 0 Loma Linda 37 52 31 52 / 0 0 0 0 Fabens 37 61 34 60 / 0 0 0 0 Santa Teresa 35 57 33 57 / 0 0 0 0 White Sands HQ 40 58 35 58 / 10 0 0 0 Jornada Range 28 58 26 57 / 0 0 0 0 Hatch 28 60 26 60 / 0 0 0 0 Columbus 36 58 33 58 / 0 0 0 0 Orogrande 32 57 28 55 / 0 0 0 0 Mayhill 31 47 25 48 / 0 0 0 0 Mescalero 28 45 22 45 / 10 10 0 0 Timberon 24 45 20 45 / 0 10 0 0 Winston 21 51 20 52 / 0 0 0 0 Hillsboro 30 55 27 57 / 0 0 0 0 Spaceport 25 59 23 56 / 0 0 0 0 Lake Roberts 25 48 22 50 / 20 0 0 0 Hurley 26 50 23 52 / 10 0 0 0 Cliff 16 56 12 58 / 20 10 0 0 Mule Creek 27 50 24 52 / 30 10 0 0 Faywood 30 50 28 53 / 10 0 0 0 Animas 28 58 23 58 / 20 0 0 0 Hachita 28 56 24 56 / 10 0 0 0 Antelope Wells 34 57 28 58 / 10 0 0 0 Cloverdale 34 52 28 53 / 20 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...15-Brice
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:59 AM MST | Blowing Dust Advisory | EPZ | Doña Ana, Grant, Luna | 4 hr |
Nearby
Wind Advisories in New Mexico, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.